| Model Number |
367008 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
07/02/2019
Type of Reportable Event
Malfunction
Event or Problem Description
The pantera leo balloon catheter was selected for use.During inflation the balloon ruptured at 16 bar.
Additional Manufacturer Narrative
The returned instrument was subjected to a detailed technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.The technical investigation of the returned device revealed during functional testing at a pressure of 3 atm a fine jet of water distal to the distal xray marker.The microscopic analysis of the balloon surface showed a microscopic leakage.Scratches and abrasion of the balloon surface were observed nearby the damage site.Review of the production documentation confirmed that the instrument was manufactured according to specifications and passed all in process and final inspections.In addition to visual inspections each instrument is tested for air tightness by means of a helium leak test.We can therefore confirm that the instrument was delivered in a leak proof condition.Based on the conducted investigations, no manufacturing or material related root cause could be determined.The damage of the balloon surface might be related to the patients anatomy.